MAUDE Adverse Event Report: CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM

CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM
Model Number 170-03-35015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight is (b)(6) kg.As the stent remains implanted in the patient and the index procedure was 7 months prior to the reported event, the devices were not requested for return.A review of the lot history record (lhr) confirmed that there were no non-conformances; the devices from this lot conform to their predetermined specifications.Causes of stent thrombosis can be multi-factorial and can include patient characteristics (advanced age, acute coronary syndrome (especially nstemi on presentation), and comorbidities; not responsive to the antiplatelet therapy; use of multiple stents, vessel morphology; slow flow thrombogenic vessels; increase in stent surface reactivity; stent thrombogenic for patient; stent heated excessively by magnetic field; degradation of expired pzf coating; stent expanded beyond design intent; stent overstressed leading to fracture, and / or stent under under-expansion.Thrombosis is labeled in the cobra pzf instructions for use as a known potential adverse event.Investigation is not yet complete.A follow-up report will be filed with all significant, relevant information.
 
Event or Problem Description
On (b)(6) 2017, a (b)(6)-year-old male patient with a history of multivessel coronary artery disease, prior coronary artery bypass surgery (cabg) in the 1990's, and prior percutaneous coronary interventions (pci) in several vessels (2008, 2009, and 2011), extensive peripheral vascular disease with stents in both iliofemoral systems bilaterally, presented with pulmonary laceration, massive hemoptysis, and a non-st-elevated myocardial infarction (nstemi).Plavix was stopped due to increased risk of bleeding.Echocardiogram performed at admission showed left ventricle ejection fraction (lvef) at 45-50%.Coronary angiography showed a totally occluded right coronary artery (rca) and rca graft with faint collaterals; significant obstruction of the proximal left anterior descending (lad) that had been previously treated with drug-eluting stents in 2011 (which are widely patent); a codominant left circumflex (lcx) in the arteriovenous (av) groove with 80-90% stenosis and narrowing throughout the entire lcx to the distal takeoff (severe disease progression compared to 2011 angiograms).A vein graft to the lcx, which was a sequential x3 distal anastomoses remained open in 2011 and the left internal mammary artery (lima) graft to the lad was open.The vein graft to the left circumflex (lcx) had been treated several different times and is now a full metal jacket.After pre-dilating the lcx , intravascular ultrasound (ivus) confirmed severe fibrocalcific plaques throughout the entire vessel and minimum luminal area much lower than 4.0mm squared with 80-90% stenosis in the mid segment.As the patient was a high bleeding risk, the physician opted to treat the lcx with cobra pzf nanocoated stents, overlapping.A 3.5x15mm, a 3.0x18mm, another 3.0x18mm, and a 3.0x30mm cobra pzf nanocoated stent was each deployed at nominal pressure.The 3.0mm stents were post-dilated at high pressures (16 atmospheres) for optimization.The procedure was concluded with excellent results and timi flow of 3.The patient was loaded with 300mg of plavix following the procedure and discharged with continuation of plavix for 4-6 weeks.On (b)(6) 2018, the patient was hospitalized for lcx occlusion due to proximal in-stent thrombosis in cobra.On (b)(6) 2018, pci was performed to treat thrombosis.After aspiration of thrombus using a pronto lp, followed by pre-dilatation, two drug-eluting stents (3.0x28mm and 3.5x28mm) were deployed.Ivus was performed, followed by post-dilatation, and the pci was concluded.There were no reported adverse patient sequelae.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).As the stent remains implanted in the patient and the index procedure was 7 months prior to the reported event, the devices were not requested for return.A review of the lot history record (lhr) confirmed that there were no non-conformances; the devices from this lot conform to their predetermined specifications.Causes of stent thrombosis can be multi-factorial and can include patient characteristics (advanced age, acute coronary syndrome (especially nstemi on presentation), and comorbidities; not responsive to the antiplatelet therapy; use of multiple stents, vessel morphology; slow flow thrombogenic vessels; increase in stent surface reactivity; stent thrombogenic for patient; stent heated excessively by magnetic field; degradation of expired pzf coating; stent expanded beyond design intent; stent overstressed leading to fracture, and / or stent under under-expansion.The investigation determined that while a definitive conclusive cause is not able to be assigned to the reported complaint, in this case, the most probable causes of thrombosis may include patient's comorbidities, nstemi on presentation, vessel morphology, deployment of four overlapping stents in the same vessel (full metal jacket), severe calcification, under-expanded stent, and / or extensive history of multi-vessel vascular disease with multiple prior interventions.Thrombosis is labeled in the cobra pzf instructions for use as a known potential adverse event.Investigation is not yet complete.A follow-up report will be filed with all significant, relevant information.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design, or labeling; there is no evidence of a device deficiency.
 
Additional Manufacturer Narrative
A4: patient weight is 89.2kg.H2 corrections to b4 and h10 (addition of reference to filing of other cobra pzf devices).As the stent remains implanted in the patient and the index procedure was 7 months prior to the reported event, the devices were not requested for return.A review of the lot history record (lhr) confirmed that there were no non-conformances; the devices from this lot conform to their predetermined specifications.Causes of stent thrombosis can be multi-factorial and can include patient characteristics (advanced age, acute coronary syndrome (especially nstemi on presentation), and comorbidities; not responsive to the antiplatelet therapy; use of multiple stents, vessel morphology; slow flow thrombogenic vessels; increase in stent surface reactivity; stent thrombogenic for patient; stent heated excessively by magnetic field; degradation of expired pzf coating; stent expanded beyond design intent; stent overstressed leading to fracture, and / or stent under under-expansion.Thrombosis is labeled in the cobra pzf instructions for use as a known potential adverse event.Investigation is not yet complete.A follow-up report will be filed with all significant, relevant information.The other cobra pzf stents referenced in b5 and d11 are being filed under separate manufacturer report numbers.
 
Event or Problem Description
On (b)(6) 2017, a 67-year-old male patient with a history of multivessel coronary artery disease, prior coronary artery bypass surgery (cabg) in the 1990's, and prior percutaneous coronary interventions (pci) in several vessels (2008, 2009, and 2011), extensive peripheral vascular disease with stents in both iliofemoral systems bilaterally, presented with pulmonary laceration, massive hemoptysis, and a non-st-elevated myocardial infarction (nstemi).Plavix was stopped due to increased risk of bleeding.Echocardiogram performed at admission showed left ventricle ejection fraction (lvef) at 45-50%.Coronary angiography showed a totally occluded right coronary artery (rca) and rca graft with faint collaterals; significant obstruction of the proximal left anterior descending (lad) that had been previously treated with drug-eluting stents in 2011 (which are widely patent); a codominant left circumflex (lcx) in the arteriovenous (av) groove with 80-90% stenosis and narrowing throughout the entire lcx to the distal takeoff (severe disease progression compared to 2011 angiograms).A vein graft to the lcx, which was a sequential x3 distal anastomoses remained open in 2011 and the left internal mammary artery (lima) graft to the lad was open.The vein graft to the left circumflex (lcx) had been treated several different times and is now a full metal jacket.After pre-dilating the lcx , intravascular ultrasound (ivus) confirmed severe fibrocalcific plaques throughout the entire vessel and minimum luminal area much lower than 4.0mm squared with 80-90% stenosis in the mid segment.As the patient was a high bleeding risk, the physician opted to treat the lcx with cobra pzf nanocoated stents, overlapping.A 3.5x15mm, a 3.0x18mm, another 3.0x18mm, and a 3.0x30mm cobra pzf nanocoated stent was each deployed at nominal pressure.The 3.0mm stents were post-dilated at high pressures (16 atmospheres) for optimization.The procedure was concluded with excellent results and timi flow of 3.The patient was loaded with 300mg of plavix following the procedure and discharged with continuation of plavix for 4-6 weeks.On (b)(6) 2018, the patient was hospitalized for lcx occlusion due to proximal in-stent thrombosis in cobra.On (b)(6) 2018, pci was performed to treat thrombosis.After aspiration of thrombus using a pronto lp, followed by pre-dilatation, two drug-eluting stents (3.0x28mm and 3.5x28mm) were deployed.Ivus was performed, followed by post-dilatation, and the pci was concluded.There were no reported adverse patient sequelae.Additional information has been requested.

Brand Name
COBRA PZF
Common Device Name
STENT CORONARY DELIVERY SYSTEM
Manufacturer (Section D)
CELONOVA BIOSCIENCES, INC.
5840 el camino real
suite 111
carlsbad CA 92008 8894
MDR Report Key7788991
Report Number3009306400-2018-00019
Device Sequence Number14160043
Product Code MAF
UDI-Device Identifier00879397000852
UDI-Public(01)00879397000852(17)200531(10)1705054003
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date05/31/2020
Device Model Number170-03-35015
Device Catalogue Number170-03-35015
Device Lot Number1705054003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer08/06/2018
08/06/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date04/01/2020
08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 6FR XB.; GUIDE CATHETER: 6FR XB.; GUIDE WIRE: TERUMO.; GUIDE WIRE: TERUMO.; STENTS: COBRA PZF (3.0X18MM,3.0X18MM,3.0X30MM).; STENTS: COBRA PZF (3.0X18MM,3.0X18MM,3.0X30MM).
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight86